Florida, 2001

Funnel Cloud in Florida, June 22, 2001

June 22, 2001 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 22, 8:30 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 8:30 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT FRI JUN 22 2001

SOUNDINGS ALL SHOW SOUTH TO SOUTHWEST LOW LEVEL FLOW SO THE INTERIOR
AND EAST COAST WILL BE FAVORED.  WILL PROBAGBLY UPDATE ZONES TO BACK
OFF OF THE WEST COAST AFTERNOON PROBABILITIES.  ALSO WILL CHANCE
WEST COAST DIRECTIONS FOR COASTAL WATERS.

.MIA...NONE.

In the hours before

Special weather statement, Jun 22, 8:00 AM EST, 3 hours 10 minutes before
FLZ063-066>075-222000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT FRI JUN 22 2001

...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON...
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST
INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL
TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN
DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THE BEST CHANCE OF
SIGNIFICANT RAINFALL DURING THE PAST SEVERAL DAYS.

ATMOSPHERIC WINDS HAVE BECOME LIGHT SO THE THUNDERSTORM MOVEMENT
WILL BE SLOW. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL. LOCALIZED
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.
THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH...FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. A FEW OF THE STORMS
COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY
AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE
REQUIRED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA./

The radar

The Miami radar (KAMX), 115 km away, was scanning. The volume nearest the first event began at 16:08 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Palm Beach

When
June 22, 11:10 AM EST
Where
Palm Beach County, Boca Raton
Reported by
TRAINED SPOTTER
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

A SKYWARN spotter saw a funnel cloud and small hail near I-95 and Glades Road.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251078.